# SDR 2002FA0000830

- Difficulty date: July 17, 2002
- Submitted: July 17, 2002
- Operation: General aviation
- Aircraft: N146AC
- Make and model: Cessna R172E
- Aircraft serial: R1720147
- Aircraft time: 9,864 hours
- Engine: Cont IO360DB
- Engine time: 1,051 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Condition: Failed
- Location: Nr 6 Cylinder
- Part time: 1,051 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE OIL FILTER INSPECTED DURING 100 HOUR INSPECTION, FOUND EXCESSIVE AMOUNT OF ALUMINUM FLAKES IN FILTER.  CAUSE OF METAL IN OIL FILTER TRACED TO NR 6 CYLINDER PISTON PIN PLUG.  WHEN CYLINDER WAS REMOVED THE FWD PLUG HAD EXCESSIVE WEAR.  THIS WAS A FACTORY REMANUFACTURED ENGINE AND THIS CYLINDER WAS NOT REMOVED SINCE REMANUFACTURE.   THE PISTON PIN PLUGS WERE REPLACED AND THE CYLINDER OVERHAULED & REINSTALLED.  NO MORE METAL HAS BEEN DETECTED IN THE OIL FILTER.
